Works For Me Wednesday – Yogurt

Right now I’m on a two week course of antibiotics. This is not fun for me because the antibiotics are making me very nauseous. And anyone who has had to deal with several days of nausea in a row knows how not fun that can be. The only thing that I have had help with this antibiotic induced nausea is yogurt. Don’t get me wrong, I’m still nauseous, but it isn’t anywhere near as bad.

If you’re going to try this, make sure that you get yogurt that specifically states that it has live active cultures. If the package doesn’t say that, try another brand. The way it was explained to me is that the antibiotics kill off the good bacteria in your digestive tract along with whatever bacteria you’re taking them to fight. The yogurt helps to replenish that good bacteria and improve how you feel. And for the ladies out there, eating yogurt while you’re on antibiotics also helps prevent yeast infections caused by antibiotics. Thank goodness I love yogurt because I’ll be eating it every day until these antibiotics are gone.

For More Works For Me Wednesday, head over to We Are THAT Family.

Advertisements

6 responses to “Works For Me Wednesday – Yogurt

  1. Thanks for visiting my blog and good luck with joining WW!

    Yogurt does work really well for upset stomachs from antibiotics.

  2. Bottles Barbies And Boys

    I know the feeling all too well! Good to know 🙂

  3. Thanks for visiting Grampys place.
    Keep up the Yogurt. It is very good for you. It also helps with digestion. Should eat it everyday if possible.

  4. I’m a big fan of plain, nonfat yogurt too. You might try adding in some flaxseed meal and honey. Might as well get some health benefits as you fight off that nausea right? Good luck!

  5. I need your help,please. I started my antibiotic 10 day course at the same time as you did yours, but although I took Acidophilus and yogurt both during and following the antibiotic treatment, I still cannot get rid of the nausea, a month later. I see that you are doing fine. Did your nausea end as soon as you stopped the antibiotic ? What can I do to help myself. I never had any stomach problems before taking this antibiotic, and I did not get Diarrhea while taking it or after, just nausea and gas. For how long should I keep eating the yogurt ?
    Thanks.

  6. I eat yogurt regularly even when I’m not on antibiotics. When I’m taking antibiotics I just make sure that I’m eating yogurt with live active cultures daily. It helps me and within a day my nausea goes away. However, the nausea from antibiotics should have stopped within a few days of finishing your course of antibiotics even without yogurt. If you’re still nauseous I would call the doctor that prescribed the antibiotics to find out if that is normal with the particular antibiotics you were on. If you aren’t able to get ahold of the doctor, you could check with the pharmacist at the pharmacy where you got your prescription. They know and/or can check the side effects of all medicines they dispense. I hope you start feeling better soon. Nausea drives you crazy when it lasts a long time. I had nine months of nausea while I was pregnant that nothing helped. It was not fun.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s